Alert archive / Mississippi / River Flood Warnings in 2012

River Flood Warning 37, NWS Jackson, MS

April 18, 2012Madison County, Yazoo County, Mississippi

NWS Jackson, MS issued this river flood warning at Apr 18, 2012, 5:47 AM CDT for Madison County, Yazoo County, Mississippi. It was in force for 52 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2012, 5:47 AM CDT (10:47 UTC)
Expired
Apr 20, 2012, 9:36 AM CDT
In force
52 hr
Issued by
NWS Jackson, MS
Flood severity
Minor

Counties Madison County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 52 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Black River near Bentonia (BTAM6). The gauge peaked at 22.88 ft at Apr 18, 2012, 9:00 PM CDT.

actionminormoderate102004/1804/1904/2004/21
Action stage
21 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07289730, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

771 
WGUS44 KJAN 181047
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
547 AM CDT WED APR 18 2012

...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

  BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.


ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC089-163-190110-
/O.NEW.KJAN.FL.W.0037.120418T1047Z-120419T0110Z/
/BTAM6.1.ER.120418T0900Z.120418T1000Z.120418T1010Z.NO/
547 AM CDT WED APR 18 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL THIS EVENING.
* AT 5:00 AM WEDNESDAY THE STAGE WAS 22.1 FEET AND RISING. 
* FLOOD STAGE IS 22 FEET. 
* FORECAST...THE RIVER WILL REMAIN ABOVE FLOOD STAGE TODAY.
* IMPACT...AT 22 FEET...AGRICULTURAL LAND ALONG THE RIVER BEGINS TO 
  FLOOD. 

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   THU   FRI   SAT CREST TIME  DATE

LOWER BIG BLACK RIVER
BENTONIA       22  22.1 WED  5 AM  21.2  21.7  21.2  21.7  7 AM 4/20

$$

DL
7 follow-up statements
078 
WGUS84 KJAN 181059
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
559 AM CDT WED APR 18 2012




...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.


ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 AM.

&&

MSC089-163-191659-
/O.EXT.KJAN.FL.W.0037.000000T0000Z-120422T2100Z/
/BTAM6.1.ER.120418T0900Z.120420T1800Z.120422T0600Z.NO/
559 AM CDT WED APR 18 2012

...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL SUNDAY AFTERNOON.
* AT  5:00 AM WEDNESDAY THE STAGE WAS 22.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* IMPACT...AT 23.5 FEET...LOWLAND AGRICULTURAL LAND NEAR THE RIVER IS 
  FLOODING.
* IMPACT...AT 22.0 FEET...AGRICULTURAL LAND ALONG THE RIVER BEGINS TO 
  FLOOD. 
* IMPACT...AT 21.0 FEET...LOCAL FARMERS CONCERNED. MINOR LOW LAND 
  FLOODING OCCURS ALONG THE RIVER.


&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   THU   FRI   SAT CREST TIME  DATE

LOWER BIG BLACK RIVER
BENTONIA       22  22.1 WED 05 AM  23.3  23.5  23.2  23.7 07 AM 04/20

$$
422 
WGUS84 KJAN 181101
FLSJAN

FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
601 AM CDT WED APR 18 2012


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.


ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TODAY BETWEEN 8 AND
10 AM.

&&

MSC089-163-191659-
/O.EXT.KJAN.FL.W.0037.000000T0000Z-120422T2100Z/
/BTAM6.1.ER.120418T0900Z.120420T1800Z.120422T0600Z.NO/
601 AM CDT WED APR 18 2012

...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL SUNDAY AFTERNOON.
* AT  5:00 AM WEDNESDAY THE STAGE WAS 22.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* IMPACT...AT 23.5 FEET...LOWLAND AGRICULTURAL LAND NEAR THE RIVER IS 
  FLOODING.
* IMPACT...AT 22.0 FEET...AGRICULTURAL LAND ALONG THE RIVER BEGINS TO 
  FLOOD. 
* IMPACT...AT 21.0 FEET...LOCAL FARMERS CONCERNED. MINOR LOW LAND 
  FLOODING OCCURS ALONG THE RIVER.


&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   THU   FRI   SAT CREST TIME  DATE

LOWER BIG BLACK RIVER
BENTONIA       22  22.1 WED 05 AM  23.3  23.5  23.2  23.7 07 AM 04/20

$$
989 
WGUS84 KJAN 181455
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
955 AM CDT WED APR 18 2012


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES 
  BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.


ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC007-051-192055-
/O.EXT.KJAN.FL.W.0036.000000T0000Z-120421T1900Z/
/WSTM6.1.ER.120418T1130Z.120419T0600Z.120421T0400Z.NO/
955 AM CDT WED APR 18 2012

...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER AT WEST
* UNTIL SATURDAY AFTERNOON.
* AT  8:45 AM WEDNESDAY THE STAGE WAS 15.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.0 FEET BY 
  AFTER MIDNIGHT TONIGHT. 
* IMPACT...AT 17.0 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND 
  LOWLAND BECOME INUNDATED.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE 
  RIVER BEGIN TO FLOOD.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   THU   FRI   SAT CREST TIME  DATE

UPPER BIG BLACK RIVER
WEST           15  15.2 WED 09 AM  17.0  16.0  14.6  17.0 01 AM 04/19

$$

MSC089-163-192054-
/O.EXT.KJAN.FL.W.0037.000000T0000Z-120420T2100Z/
/BTAM6.1.ER.120418T0900Z.120419T0000Z.120420T0600Z.NO/
955 AM CDT WED APR 18 2012


THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL FRIDAY AFTERNOON.
* AT  9:00 AM WEDNESDAY THE STAGE WAS 22.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.0 FEET BY THIS
  EVENING. 
* IMPACT...AT 23.5 FEET...LOWLAND AGRICULTURAL LAND NEAR THE RIVER IS 
  FLOODING.
* IMPACT...AT 22.0 FEET...AGRICULTURAL LAND ALONG THE RIVER BEGINS TO 
  FLOOD. 
* IMPACT...AT 21.0 FEET...LOCAL FARMERS CONCERNED. MINOR LOW LAND 
  FLOODING OCCURS ALONG THE RIVER.


&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   THU   FRI   SAT CREST TIME  DATE

LOWER BIG BLACK RIVER
BENTONIA       22  22.5 WED 09 AM  22.7  21.8  21.1  23.0 07 PM 04/18

$$
137 
WGUS84 KJAN 190108
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
808 PM CDT WED APR 18 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES 
  BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. REMEMBER...TURN AROUND, DON'T DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC007-051-200708-
/O.EXT.KJAN.FL.W.0036.000000T0000Z-120422T2100Z/
/WSTM6.1.ER.120418T1130Z.120419T1800Z.120422T0600Z.NO/
808 PM CDT WED APR 18 2012

...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER AT WEST
* UNTIL SUNDAY AFTERNOON.
* AT  7:45 PM WEDNESDAY THE STAGE WAS 16.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.0 FEET BY 
  EARLY TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  EARLY SUNDAY MORNING.
* IMPACT...AT 17.0 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND 
  LOWLAND BECOME INUNDATED.

&&

              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   THU   FRI   SAT CREST TIME  DATE

UPPER BIG BLACK RIVER
WEST           15  16.2 WED 08 PM  16.9  16.8  15.8  17.0 01 PM 04/19

$$

MSC089-163-200708-
/O.EXT.KJAN.FL.W.0037.000000T0000Z-120422T1500Z/
/BTAM6.1.ER.120418T0900Z.120419T1200Z.120422T0000Z.NO/
808 PM CDT WED APR 18 2012

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL SUNDAY MORNING.
* AT  7:00 PM WEDNESDAY THE STAGE WAS 22.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.0 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY 
  EVENING.
* IMPACT...AT 23.5 FEET...LOWLAND AGRICULTURAL LAND NEAR THE RIVER IS 
  FLOODING.

&&

              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   THU   FRI   SAT CREST TIME  DATE

LOWER BIG BLACK RIVER
BENTONIA       22  22.8 WED 07 PM  23.0  22.7  22.2  23.0 07 AM 04/19

$$
958 
WGUS84 KJAN 191420
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
920 AM CDT THU APR 19 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES 
  BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC007-051-202020-
/O.CON.KJAN.FL.W.0036.000000T0000Z-120422T2100Z/
/WSTM6.1.ER.120418T1130Z.120419T1300Z.120422T0600Z.NO/
920 AM CDT THU APR 19 2012


THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER AT WEST
* UNTIL SUNDAY AFTERNOON.
* AT 8:45 AM THURSDAY THE STAGE WAS 16.7 FEET AND CRESTING. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15 FEET. 
* FORECAST...THE RIVER IS CURRENTLY CRESTING AND WILL BEGIN TO
  SLOWLY FALL TO BELOW FLOOD STAGE BY THIS WEEKEND.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   FRI   SAT   SUN CREST TIME  DATE

UPPER BIG BLACK RIVER
WEST           15  16.7 THU  9 AM  16.3  15.6  14.7     CRESTING

$$

MSC089-163-202020-
/O.EXT.KJAN.FL.W.0037.000000T0000Z-120421T1200Z/
/BTAM6.1.ER.120418T0900Z.120419T0400Z.120420T2100Z.NO/
920 AM CDT THU APR 19 2012


THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL SATURDAY MORNING.
* AT 8:00 AM THURSDAY THE STAGE WAS 22.7 FEET AND SLOWLY FALLING. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL TO BELOW FLOOD STAGE
  BY TOMORROW AFTERNOON.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   FRI   SAT   SUN CREST TIME  DATE

LOWER BIG BLACK RIVER
BENTONIA       22  22.7 THU  8 AM  22.2  21.7  21.1      FALLING

$$

DL
787 
WGUS84 KJAN 200054
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
754 PM CDT THU APR 19 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES 
  BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.


THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC007-051-210654-
/O.CON.KJAN.FL.W.0036.000000T0000Z-120422T2100Z/
/WSTM6.1.ER.120418T1130Z.120419T1300Z.120422T0600Z.NO/
754 PM CDT THU APR 19 2012


THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER AT WEST
* UNTIL SUNDAY AFTERNOON.
* AT  6:45 PM THURSDAY THE STAGE WAS 16.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY SUNDAY MORNING.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE 
  RIVER BEGIN TO FLOOD.

&&

              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   FRI   SAT   SUN CREST TIME  DATE

UPPER BIG BLACK RIVER
WEST           15  16.4 THU 07 PM  16.2  15.7  14.8     FALLING

$$

MSC089-163-210654-
/O.EXT.KJAN.FL.W.0037.000000T0000Z-120421T1500Z/
/BTAM6.1.ER.120418T0900Z.120419T0400Z.120421T0000Z.NO/
754 PM CDT THU APR 19 2012

...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL SATURDAY MORNING.
* AT  7:00 PM THURSDAY THE STAGE WAS 22.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW EVENING.
* IMPACT...AT 22.0 FEET...AGRICULTURAL LAND ALONG THE RIVER BEGINS TO 
  FLOOD. 

&&

              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   FRI   SAT   SUN CREST TIME  DATE

LOWER BIG BLACK RIVER
BENTONIA       22  22.4 THU 07 PM  22.2  21.8  21.2     FALLING

$$
170 
WGUS84 KJAN 201436
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
936 AM CDT FRI APR 20 2012


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS 
IN MISSISSIPPI...
 
  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
  BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.


ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC007-051-201506-
/O.CAN.KJAN.FL.W.0036.000000T0000Z-120422T2100Z/
/WSTM6.1.ER.120418T1130Z.120419T1300Z.120420T1255Z.NO/
936 AM CDT FRI APR 20 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG BLACK RIVER AT WEST.
* AT  8:45 AM FRIDAY THE STAGE WAS 14.9 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT  7:55 AM FRIDAY.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.5 FEET BY TOMORROW
  MORNING.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   SAT   SUN   MON CREST TIME  DATE

UPPER BIG BLACK RIVER
WEST           15  14.9 FRI 09 AM  13.5  12.4  11.3 FALLING

$$

MSC089-163-201506-
/O.CAN.KJAN.FL.W.0037.000000T0000Z-120421T1500Z/
/BTAM6.1.ER.120418T0900Z.120419T0400Z.120420T1300Z.NO/
936 AM CDT FRI APR 20 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG BLACK RIVER NEAR BENTONIA.
* AT  9:00 AM FRIDAY THE STAGE WAS 22.0 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT  8:00 AM FRIDAY.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 21.2 FEET BY TOMORROW
  MORNING.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   SAT   SUN   MON CREST TIME  DATE

LOWER BIG BLACK RIVER
BENTONIA       22  22.0 FRI 09 AM  21.2  20.3  19.3  FALLING
$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 18, 4:05 AM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Apr 18, 4:05 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
405 AM CDT WED APR 18 2012

.DISCUSSION...TODAY THROUGH THURSDAY NIGHT...SKIES CONTINUE TO CLEAR
FROM WEST TO EAST ACROSS THE FORECAST AREA EARLY THIS MORNING. BY
MID-MORNING STRATUS ACROSS EAST AND SOUTHEAST MISSISSIPPI SHOULD BE
OUT OF THE AREA WITH MOSTLY SUNNY SKIES PREVAILING. FOR THIS
AFTERNOON...LOOK FOR PLEASANT CONDITIONS TO EXIST AS HIGHS REACH THE
MIDDLE 70S. THEN FOR TONIGHT...SKIES WILL REMAIN CLEAR AS LOWS RANGE
FROM THE MIDDLE 40S TO AROUND 50.

SURFACE WINDS WILL EVENTUALLY BECOME MORE SOUTHERLY THROUGH THE DAY
THURSDAY AS THE FLOW ALOFT BECOMES MORE ZONAL.  THIS WILL ALLOWS
CONDITIONS TO WARM A BIT OVER THE REGION...WITH HIGHS THURSDAY
AFTERNOON WARMING INTO THE LOW AND MIDDLE 80S UNDER SUNNY SKIES. THE
SAME WILL GO FOR THURSDAY NIGHT AS MOSTLY CLEAR SKIES PREVAIL AND
LOWS ONLY FALL INTO THE LOW AND MIDDLE 50S. /19/

FRIDAY THROUGH WEDNESDAY...PRIMARY MEDIUM RANGE CONCERN REMAINS THE
DIGGING SHORTWAVE TROUGH INTO THE LOWER MS VALLEY THAT BOTH GFS AND
ECMWF MODELS CONTINUE CLOSING OFF WITH A 500MB(553DM) LOW CENTER NEAR
THE MS COAST FOR SATURDAY NIGHT. THE LOW GENERATES A SURFACE
WAVE(999MB) ON THE ASSOCIATED SLOWING FRONTAL BOUNDARY AND THEN MOVES
IT SLOWLY EWD ALONG THE NRN GULF COAST. THE MID LEVEL COLD POOL
ACTUALLY ROTATES DOWN THE SABINE RIVER VALLEY FRIDAY AND THEN ACROSS
THE COASTAL WATERS SATURDAY AND SATURDAY NIGHT. AS A RESULT...THE
BEST MID LEVEL LAPSE RATES SHOULD PASS OUR CWFA TO THE S. INCREASING
RAIN/TSRA CHANCES ARRIVE FOR OUR AREA FRIDAY AFTERNOON WITH 1000J/KG
MLCAPES AHEAD OF THE FRONT. INSTABILITY WEAKENS FRIDAY NIGHT BUT
WIDESPREAD RAINS AND SCATTERED TSRA EXPAND FROM W TO E RIGHT THROUGH
SATURDAY EVENING.

A SLOW BUT STEADY PROGRESSION OF THIS SYSTEM WILL RESULT IN RATHER
EFFICIENT RAINFALL PRODUCTION AND QPF AMOUNTS THAT WOULD APPEAR TO
AVERAGE CLOSE TO 2 INCHES WITH LOCALLY HIGHER 3 TO 4 INCHES POSSIBLE
IN SERN MS BY EARLY SUNDAY. A BROAD RIBBON OF 1.4 INCH PWATS PLOD
WITH THE FRONT INTO THE I-59 CORRIDOR SATURDAY EVENING AS AN UPPER
DEFORMATION ZONE LOCKS MOISTURE IN ACROSS OUR ENTIRE AREA WITH
STRONG ELY LOW LEVEL FLOW HOLDING THE BOUNDARY NEARLY STATIONARY FOR
A 12-18HR PERIOD. WE SHOULD BE IN FOR ANOTHER REAL SOAKER.

WE FINALLY BEGIN DRYING OUT SUNDAY MORNING FOLLOWED BY A NOTICEABLY
COOLER AIRMASS FOR THE START OF NEXT WEEK AS OVERNIGHT LOWS LIKELY
TO DIP INTO THE 40S EARLY SUNDAY AND MONDAY MORNINGS. OUR HIGHS STAY
WELL BELOW NORMAL IN THE 65-72F RANGE SUNDAY BEFORE WARMING BACK TO
70S FOR MONDAY AND TUESDAY. RISING HEIGHTS ALOFT AND WAA IN THE LOW
LEVELS BY MID WEEK WILL PUSH HIGHS BACK INTO THE 80S AND HAVE LEANED
TOWARD THE HIGHER ENSEMBLE MEMBERS STARTING WEDNESDAY. OVERNIGHT LOWS
SHOULD BE VERY CLOSE TO THE NORMALS FOR THIS TIME IN APRIL WITH LOWS
IN THE BACK INTO THE 50S TUESDAY/WEDNESDAY AND BEYOND. /40/

&&

.AVIATION...OTHER THAN SOME MVFR CEILINGS HANGING ON AT KMEI AND KHBG
AS A RESULT OF LOW STRATUS...VFR CONDITIONS ARE PREVAILING AT
REMAINING TAF SITES ACROSS THE REGION THIS MORNING. AFTER THIS STRATUS
CLEARS OUT IN THE EAST AND SOUTHEAST BY 14Z...VFR CONDITIONS WILL
PREVAIL THERE AS WELL...AND AT ALL TAF SITES THROUGH THE FORECAST
PERIOD. WINDS TODAY WILL BE NORTHERLY AT AROUND 10 KNOTS AND WILL
GRADUALLY SUBSIDE DURING THE LATE AFTERNOON...BECOMING LIGHT TO CALM
OVERNIGHT TONIGHT WITH SOME PATCHY FOG POSSIBLE AROUND DAY BREAK
THURSDAY MORNING WHICH COULD BRING A BRIEF BOUT OF MVFR VISIBILITIES
TO SOME SITES. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  47  81  52 /   0   0   0   7
MERIDIAN      75  45  81  49 /   3   0   0   7
VICKSBURG     74  46  80  50 /   0   0   0   7
HATTIESBURG   77  50  84  52 /   3   0   0   4
NATCHEZ       73  48  78  54 /   0   0   0   4
GREENVILLE    73  50  79  54 /   0   0   0   7
GREENWOOD     75  46  80  53 /   0   0   0   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

19/40
Hazardous weather outlook, Apr 18, 4:18 AM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
418 AM CDT WED APR 18 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
190930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
418 AM CDT WED APR 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...NORTHEAST
LOUISIANA AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SLOWING STORM SYSTEM FRIDAY NIGHT THROUGH SATURDAY NIGHT WILL HAVE
THE POTENTIAL TO PRODUCE STRONG SURFACE WINDS AND VERY HEAVY RAINFALL
ONCE AGAIN. BY SATURDAY EVENING...NORTHERLY WINDS OF 25 TO 35 MPH
AND WIDESPREAD RAIN AMOUNTS OF 2 TO 3 INCHES APPEAR LIKELY WITH
LOCALLY HIGHER TOTALS POSSIBLE GENERALLY EAST OF THE INTERSTATE 55
CORRIDOR. FLOODING COULD BECOME A CONCERN AND RESIDENTS SHOULD STAY
IN TOUCH WITH LATER FORECASTS FOR FUTURE UPDATES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...SHOULD NOT BE NEEDED EXCEPT FOR POSSIBLE FLOODING
ISSUES IF THEY OCCUR.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

40

Nearby

River Flood Warnings in Mississippi, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.